Alert archive / Wisconsin / Tornado Warnings in 2007

Tornado Warning 8, NWS Duluth, MN

May 26, 2007Burnett County, Washburn County, Wisconsin

NWS Duluth, MN issued this tornado warning at May 26, 2007, 5:00 PM CDT for Burnett County, Washburn County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2007, 5:00 PM CDT (22:00 UTC)
Expired
May 26, 2007, 5:28 PM CDT
In force
28 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

Counties Burnett County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 118 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:13 PM CDTFUNNEL CLOUD5 N Mckinley, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDLH 262200
TORDLH
WIC013-129-262230-
/O.NEW.KDLH.TO.W.0008.070526T2200Z-070526T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
500 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
  WESTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 530 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES
  SOUTHWEST OF SPOONER...OR ABOUT 27 MILES NORTHWEST OF RICE LAKE...
  MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL SOUTHEAST BURNETT COUNTY THROUGH 520 PM...
  SPOONER BY 520 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4570 9239 4557 9221 4588 9173 4603 9194

$$

MELDE
2 follow-up statements
000 
WWUS53 KDLH 262213
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
513 PM CDT SAT MAY 26 2007

WIC013-129-262230-
/O.CON.KDLH.TO.W.0008.000000T0000Z-070526T2230Z/
BURNETT WI-WASHBURN WI-
513 PM CDT SAT MAY 26 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR WESTERN
WASHBURN AND SOUTHEASTERN BURNETT COUNTIES...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
STORM WAS LOCATED 7 MILES SOUTHEAST OF COOMER...OR ABOUT 25 MILES 
NORTHWEST OF RICE LAKE...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  HERTEL BY 525 PM CDT...
  9 MILES SOUTHWEST OF SPOONER BY 530 PM CDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4571 9231 4557 9218 4588 9173 4603 9194

$$

MELDE
000 
WWUS53 KDLH 262228
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
529 PM CDT SAT MAY 26 2007

WIC013-129-262239-
/O.CAN.KDLH.TO.W.0008.000000T0000Z-070526T2230Z/
BURNETT WI-WASHBURN WI-
529 PM CDT SAT MAY 26 2007

...THE TORNADO WARNING FOR WESTERN WASHBURN AND SOUTHEASTERN BURNETT
COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS.

LAT...LON 4571 9231 4557 9218 4588 9173 4603 9194

$$

MELDE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at May 26, 2:27 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 26, 2:27 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
227 PM CDT SAT MAY 26 2007

.DISCUSSION...
WV SAT IMAGERY SHOWS A TIGHT MID LEVEL CIRCULATION IN THE NW
CORNER OF MN...COUPLED WITH A SFC LOW. THE DRY SLOT AS SEEN ON
VIS SAT EXTENDS FROM BEMIDJI...SOUTH ALONG THE FRONT TO
BRAINERD...ST CLOUD...AND THE WRN TWIN CITIES METRO. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT AS WELL AS THE PRE
FRONTAL TROUGH. STORMS ARE EXPECTED TO CONTINUE TO FIRE ALONG AND
HEAD OF THIS BOUNDARY THROUGH THE AFTERNOON AND EARLY
EVENING...MAINLY AFFECTING AREAS FROM THE TWIN PORTS TO
HINCKLEY...AND EAST INCLUDING NW WIS. INSTABILITY AXIS IS
NARROW...BUT SUFFICIENT CAPE AND SHEAR EXISTS FOR GENERATING SEVERE
STORMS. MAIN THREAT WILL BE LARGE HAIL /FZING LVL AROUND 8
KFT/...BUT LARGE SHEAR AND CONFLUENCE ALONG THE SFC BOUNDARY ALSO
POSES A THREAT FOR TORNADIC STORMS.

ACTIVE WEEK SETTING UP FOR THE UPPER PLAINS. VERTICALLY STACKED
LOW CURRENTLY RESIDING IN THE BORDERLAND...AND ASSOCIATED COLD
FRONT WILL PUSH EAST OVER MUCH OF THE NORTHLAND THIS EVENING.
RAIN...WITH EMBEDDED TSTMS WILL PERSIST ALONG THE INTL BORDER AND
ARROWHEAD REGION AS THE LOW DEPARTS INTO ONTARIO SUNDAY MORNING.
FAST APPROACHING HIGH PRESSURE FROM THE WEST WILL ALSO RESULT IN
GUSTY NORTHWEST WINDS OVERNIGHT AND SUNDAY. THE HIGH WILL TAKE
HOLD OF THE NORTHLAND SUNDAY AFTERNOON AND OVERNIGHT...BRINGING A
BRIEF BREAK IN THE CLOUDS AND SHOWERS. CLEAR SKIES AND LIGHT WINDS
SUNDAY NIGHT WILL ALLOW FOR TEMPS TO DROP INTO THE MID 30S...AND A
FROST/FREEZE ADVISORY WILL LIKELY BE NEEDED.

THE REGION TRANSITIONS TO WAA WITH A SRLY FLOW BY MONDAY
MORNING...INCREASING THICKNESSES AND BOOSTING AFTERNOON TEMPS BACK
INTO THE 70S. A CUT OFF LOW SRN CANADA...WILL DRIFT EAST INTO SW
MANITOBA...BRINGING A CHC FOR SHOWERS AND TSTMS TO THE WRN ZONES
MONDAY AFTERNOON AND EVENING. MEANWHILE...AN ELONGATED AREA OF LOW
PRESSURE WILL DEVELOP ACROSS WRN MN AND EXTEND SOUTH THROUGH THE
PLAINS OVERNIGHT. A 40 KT LLJ AHEAD OF THE LOW PRESSURE WILL KEEP
OVERNIGHT TEMPS NEAR STEADY...OR RISING ACROSS THE WRN GREAT LAKES
REGION MONDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FEATURE...SPREADING EAST OVER THE FA LATE MONDAY NIGHT THROUGH
TUESDAY. THE CUT-OFF COLD CORE LOW WILL FOLLOW THE SFC FEATURE AND
SLOWLY SLIDE SE OVER THE WRN GREAT LAKES REGION THROUGH
THURSDAY...CONTINUE THE CLOUD COVER AND CHANCE FOR SHOWERS AND
TSTMS.

&&

.AVIATION...
LOW PRESSURE WILL TRACK ACROSS NORTHERN MINNESOTA INTO NORTHWEST
ONTARIO TONIGHT. STRONG THUNDERSTORMS CAN BE EXPECTED LATE THIS
AFTERNOON INTO EARLY EVENING...ESPECIALLY OVER EASTERN
MINNESOTA...ALONG AND SOUTH OF AN AITKIN TO TWO HARBORS
LINE...INCLUDING NORTHWEST WISCONSIN. SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED ELSEWHERE...AND BE MOST WIDESPREAD
OVER FAR NORTHERN MINNESOTA. MVFR OR IFR CEILINGS WILL SPREAD OVER
ALL OF NORTHERN MINNESOTA AND NORTHWEST WISCONSIN THIS EVENING OR
OVERNIGHT...AS WINDS SWITCH OUT OF THE WEST TO NORTHWEST.

&&

POINT TEMPS/POPS...
DLH  39  64  38  63 /  40  20  10  10
INL  42  62  34  71 /  70  10  10  30
BRD  42  65  37  71 /  10  10  10  20
HYR  43  64  35  68 /  30  10  10  10
ASX  43  62  36  66 /  50  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR LSZ143-
     LSZ144-LSZ145-LSZ146-LSZ147.

     SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ140-
     LSZ141-LSZ142.

GRANING/MELDE
Hazardous weather outlook, May 26, 7:50 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
750 AM CDT SAT MAY 26 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-271030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
750 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING...MAINLY SOUTH OF A LINE FROM PINE RIVER...TO THE TWIN
PORTS...TO WINTER. TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH THE THUNDERSTORMS THAT DEVELOP IN AND AROUND THIS
AREA. FOR THE NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR...FROM
GRAND PORTAGE...TO DULUTH...TO BAYFIELD...A SMALL CRAFT ADVISORY
HAS BEEN ISSUED INTO THIS EVENING FOR INCREASING EASTERLY WINDS.
SEE THE LATEST NEARSHORE MARINE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
NIGHT. SOME OF THE STORMS MAY BE SEVERE TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

DAP

Nearby

Tornado Warnings in Wisconsin, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.